MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Arrest (1762); Ventricular Fibrillation (2130)
Date of Event 02/18/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the ventricular fibrillation, cardiac arrest, and subsequent patient death could not be definitively determined based on the information available.The patient was reported to have a long history of cardiac issues.The physician noted the possibility of air injection post-rupture but did not directly attribute the issues to the ivl device.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a heavily calcified lesion in the left circumflex artery (lcx).The procedure faced initial accessibility challenges, requiring small balloons and significant ballooning with a non-compliant (nc) balloon.Intravascular ultrasound (ivus) was difficult but eventually successful before ivl.During the procedure, 50 ivl pulses were delivered at 4 atm before the balloon ruptured.It was reported that the tech may have injected air following the rupture.The patient went into ventricular fibrillation (v fib) multiple times, was immediately shocked, a code was called, and the patient was intubated.Emergency medications were administered.The patient had a return of spontaneous circulation (rosc) but continued to go back into v fib over the next 45 minutes.The patient passed away following the code, approximately 45 minutes later.The last image showed the vessel was open, but imaging stopped when v fib occurred, and the code began.The physician noted the possibility of air injection post-rupture but did not directly attribute the issues to the ivl device.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21590192
Report Number3015053838-2025-00048
Device Sequence Number18209372
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)260831(10)27A240820B
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number27A240820B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 WIRES - UNKNOWN MANUFACTURER; GUIDELINER - UNKNOWN MANUFACTURER; IVUS - UNKNOWN MANUFACTURER; NC PTA BALLOON - UNKNOWN MANUFACTURER; NC PTA BALLOON - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other; Death;
Patient Age60 YR
Patient SexMale